Alert archive / Ohio / Flash Flood Warnings in 2001

Flash Flood Warning 11, NWS Wilmington, OH

May 24, 2001Fayette County, Ohio

NWS Wilmington, OH issued this flash flood warning at May 24, 2001, 9:49 PM EDT for Fayette County, Ohio. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2001, 9:49 PM EDT (01:49 UTC)
Expired
May 24, 2001, 11:45 PM EDT
In force
116 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Fayette County, OH

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.8 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2001-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2001-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 250149
FFWILN
OHC047-250345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
949 PM EDT THU MAY 24 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAYETTE COUNTY IN OHIO...

* UNTIL 1145 PM EDT...

* AT 945 PM EDT...WEATHER SERVICE DOPPLER RADAR WAS ESTIMATING
  2 TO 2.5 INCHES OF RAIN HAD FALLEN DURING THE PAST HOUR.
  THIS HEAVY RAIN WAS LOCATED OVER CENTRAL FAYETTE COUNTY FROM 
  JASPER MILLS THROUGH EBER AND BLOOMINGBURG...AND PANCOASTBURG.
  STORMS WILL COONTINUE TRACKING NORTHEAST DEPOSITING ANOTHER 
  1 TO 1.5 INCHES OF RAIN THROUGH 11 PM.    


* SOME LOCATIONS IN THE WARNING AREA INCLUDE...
  NORTH WASHINGTON COURT HOUSE...
  BLOOMINGBURG...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.


$$
RANDALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 24, 2:37 PM EDT, 7 hours 12 minutes earlier.

Area forecast discussion, May 24, 2:37 PM EDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
237 PM EDT THU MAY 24 2001

LARGE MID LVL LOW CONTINUES TO SPIN AND DROP SLOWLY SEWD THIS PM.
DAYTIME HEATING HAS COMBINED WITH COLD TEMPS ALOFT TO PRODUCE A FEW
REPORTS OF LARGE HAIL.  XPCT THIS ACTIVITY TO CONTINUE THROUGH THE
EVENING HOURS BEFORE DIMINISHING.

ETA DEVELOPS ANOTHER SYNOPTIC WAVE OVERNIGHT SIMILAR TO THIS
MORNING'S WAVE.  COMBINED WITH THIS EVENINGS ACTIVITY WL CARRY
LIKELY POPS ALL AREAS.

MID LVL LOW IS PROGD TO MOVE INTO THE OH VLY ON FRI.  XPCT SOME
MORNING SHRA FOLLOWED BY PARTIAL CLEARING AND PM TSRA DEVELOPMENT.
COULD HAVE MORE HAIL ON FRI.

WL CONTINUE SHOWER CHANCES THRO"UGH MON AS MODELS PROG LOW TO REMAIN
IN OUR VCNTY.

GUIDANCE TEMPS IN THE BALLPARK SO WL STAY CLOSE.

.ILN...NONE.

WILKINSON

In the hours before

Local storm report, May 24, 7:55 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
755 PM EDT THU MAY 24 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

735-740 PM    2 SE WILMINGTON           OH   TORNADO
05/24/01   CLINTON                        WEATHER SERVICE PERSONEL
                                          ALONG WITH TRAINED SPOTTERS
                                          OBSERVED A BRIEF TORNADO
                                          TOUCH DOWN.

AR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 1:52 PM EDTSevere Thunderstorm WarningILNWarren38 min
May 25, 1:59 PM EDTSevere Thunderstorm WarningILNClinton46 min
May 25, 2:59 PM EDTSevere Thunderstorm WarningILNMadison61 min
May 25, 3:24 PM EDTSevere Thunderstorm WarningILNUnion51 min

Nearby

Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.